MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC STAPLE NITINOL 10 X 10 FUSEFORCE; STAPLE, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC STAPLE NITINOL 10 X 10 FUSEFORCE; STAPLE, FIXATION, BONE
Model Number FFNS1010
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill bit cold welded to drill guide of a 10x10 fuseforce staple.There was a delay of about 5 minutes during the procedure.When the staple kit failed, the surgeon utilized a 2.0 cannulated screw to salvage the procedure.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
Please note that the number in g8 should start with (b)(4).The reported event could be confirmed, since the device was returned and examination found the plastic around the drill sleeves to be cracked and damage/deformation on the shaft of the drill bit.The device inspection revealed the following: examination finds the plastic around the guide sleeves is cracked.Damage to the drill shaft distal the fluting was also visible indicating the drill was most likely moved off axis while inside the sleeve.Striations were found near the bottom distal end of the handpiece that are consistent with a downward force while drill is under load.Functional inspection: functional test found that a test drill was able to slide in and out of both drill sleeve (151781) through holes without issue.Key dimensional measurements were taken of the drill and sleeve and all were found to be within specifications.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the drill being toggled while inside the drill sleeve.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
STAPLE NITINOL 10 X 10 FUSEFORCE
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15262454
Report Number0001043534-2022-00004
Device Sequence Number17534445
Product Code JDR
UDI-Device Identifier00840420127327
UDI-Public00840420127327
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K124045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberFFNS1010
Device Catalogue NumberFFNS1010
Device Lot Number1704776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite